Tuesday, October 4, 2022

Can You Take Claritin And Advil Cold And Sinus Together

Sarah Wants Effective Relief For Her Sore Throat And Other Common Cold Symptoms

Can you take Ibuprofen with Sudafed

Sarah* has two young children who require constant supervision. She has had a fever for a day and woke up this morning to symptoms of a sore throat, sinus pain and body ache. Since she works from a home office and is on virtual calls or on her phone frequently, she needs to be extra alert of balancing the needs of her family even though she is suffering from the symptoms of a cold or flu. Sarah is hoping for effective relief, especially from her sore throat, so she can stay on top of everything.

Her symptoms: Sore throat, sinus pain, body ache and fever.

Advil Cold, Sinus and Flu Extra Strength is indicated to treat pain and fever related to a cold and flu. Studies have demonstrated a proven effect of Advil on:1,2

  • sore throat pain

What Should I Watch For While Using This Medicine

Tell your doctor or healthcare provider if your symptoms do not start to get better or if they get worse. See your doctor if fever, pain, or nasal congestion gets worse or lasts more than 3 days.

If this medicine makes it hard for you to sleep, try taking the dose earlier in the day. If you still have trouble sleeping stop taking this medicine and see your doctor.

This medicine may cause serious skin reactions. They can happen weeks to months after starting the medicine. Contact your healthcare provider right away if you notice fevers or flu-like symptoms with a rash. The rash may be red or purple and then turn into blisters or peeling of the skin. Or, you might notice a red rash with swelling of the face, lips or lymph nodes in your neck or under your arms.

How Should I Take Advil Cold & Sinus

Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

Take Advil Cold & Sinus with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Also Check: Ear Infection Vs Sinus Infection

How Advil Cold & Sinus Works

Treatment Options

Many people attribute the stuffiness associated with the cold or the flu to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what causes you to feel so stuffed up. Instead, the true source of nasal and sinus congestion is often caused by inflammation of the tissues throughout the nose and face. When the body identifies a virus it considers a threat, it springs to defense in various ways, one of which is by causing the airways within the nose and sinuses to swell and become inflamed.

Advil Cold & Sinus is a combination of pseudoephedrine and ibuprofen . The two work together to reduce nasal and sinus congestion caused by inflammation and lessen the pain associated with the common cold or the flu.

Management Strategies For Drug

Can Cigarettes Cause Hives: Can You Take Ibuprofen With Claritin

Consider the magnitude and significance of the potential interaction when choosing management strategies for patients who are to receive ritonavir-boosted nirmatrelvir. Potential strategies include:

  • Temporarily withholding the concomitant medication,
  • Increasing monitoring for potential adverse reactions to the concomitant medication,
  • Adjusting the dose of the concomitant medication,
  • Using an alternative to the concomitant medication, or
  • Using alternative COVID-19 therapies .

Use the chosen strategy for the 5-day duration of ritonavir-boosted nirmatrelvir treatment and for at least 2 to 3 days after treatment completion. The strategy may need to continue for a longer duration if ritonavir-boosted nirmatrelvir is initiated in an elderly patient or if the interacting medication has a long half-life.

You May Like: How To Stop A Sinus Infection Fast

Cold/flu Medications: Use Caution Or Avoid

Below is a list of medications that you should not take unless you check with your doctor first.

NSAIDs

The combined use of selective serotonin reuptake inhibitors like Prozac and NSAIDs can increase the risk of upper GI bleeds. Individuals are especially at risk if they have a history of GI bleeds or ulcerations in the past.

NSAIDs are commonly used in combination with many over the counter cold products so be sure to read product labels! This precaution also includes bismuth subsalicylate, one of the ingredients in Pepto-Bismol.

Dextromethorphan

Caution should be taken when using Prozac and dextromethorphan together. Prozac works mainly by increasing levels of the neurotransmitter serotonin in the brain. Dextromethorphan can also increase serotonin levels and has the potential of causing serotonin syndrome when used with other medications that affect serotonin.

Serotonin syndrome is characterized by rapid development of:

  • Hyperthermia
  • High blood pressure
  • Mental status changes.

Although rare, it is extremely serious. In many cases, the combination of dextromethorphan and SSRIs like Prozac can be used but should only be considered after speaking with your physician.

Pseudoephedrine

Sudafed products can be used on occasion but must be used cautiously if you have a history of arrhythmia or other heart issues as the combination of SSRI medication, like Prozac, and Sudafed can worsen these conditions.

What May Interact With This Medicine

Do not take this medicine with any of the following medications:

  • bromocriptine
  • ergot alkaloids like dihydroergotamine, ergonovine, ergotamine, methylergonovine
  • MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate
  • methotrexate
  • steroid medicines like prednisone or cortisone
  • St. Johns Wort

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

You May Like: Ways To Clear Sinus Pressure

What Side Effects Are Possible With This Medication

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

  • dizziness
  • stomach upset
  • trouble sleeping

Although most of these side effects listed below don’t happen very often, they could lead to serious problems if you do not check with your doctor or seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

  • fast, pounding heartbeat
  • signs of liver problems

Stop taking the medication and seek immediate medical attention if any of the following occur:

  • seizures
  • symptoms of a severe allergic reaction such as swelling of the mouth or throat, chest tightness, or shortness of breath

Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.

Combining Medications With Advil

Ibuprofen with Mucinex or Mucinex DM

Advil is committed to your safety. When taking medication, it is important to understand the potential for interactions with other medication. If you are taking supplements, prescription medications or other over the counter drugs, make sure you consult with your doctor before taking Advil.

Advil is a nonsteroidal anti-inflammatory drug and should not be taken with any other product containing:

  • Ibuprofen
  • Naproxen
  • Aspirin
  • Diclofenac

Will Advil interact with my prescription medication?

Interactions vary depending on the type of prescription. It’s important to speak with your doctor or pharmacist and read the drug information that accompanies your prescription to understand how it may interact with other medications.

Read Also: Uti And Sinus Infection Together

What Is The Most Important Information I Should Know About Ibuprofen And Pseudoephedrine

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you dont have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke
  • a heart attack, stroke, or blood clot
  • stomach ulcers or bleeding

Recommended Reading: Best Medicine For Sinus Cough

What To Do If You Miss A Dose Of Advil Cold/sinus

  • Keep all medicine out of the reach of children. Never share your medicine with anyone.

  • Take a dose as soon as you remember. If it is almost time for your next dose, wait until then and take a regular dose. Do not take extra medicine to make up for a missed dose.

  • Ask your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.

You May Like: Relief For Severe Sinus Pain

Read Also: Can Sinus Pain Cause Tooth Pain

Warning Disclaimer Use For Publication

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only. Our phase IV clinical studies alone cannot establish cause-effect relationship. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

Can You Take Ibuprofen With An Advil Cold

Can You Mix Allergy And Cough Medicine

An overdose of ibuprofen can damage your stomach or intestines. Take Advil Cold & Sinus with food or milk to lessen stomach upset. Call your doctor if you have a fever lasting longer than 3 days, if you have new symptoms, or if your condition does not improve after taking this medication for 7 days.

Tylenol sinus congestion and pain contains phenylephrine, which is thought to be safe while breastfeeding since it does not reduce the milk supply.

Read Also: What To Take For A Sinus Pressure Headache

Don’t Miss: Can Penicillin Treat Sinus Infection

Can I Take Advil Nasonex And Claritin D All Together

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

HealthTap doctors are based in the U.S., board certified, and available by text or video.

Can I Take Ibuprofen And Pseudoephedrine If Im Pregnant Or Breastfeeding

If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

You May Like: Best Medicine To Reduce Sinus Pressure

Can I Take Advil Cold & Sinus If Im Pregnant Or Breastfeeding

If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

You May Like: Is Advil Cold And Sinus An Antihistamine

Tips To Consider Before Taking An Otc Drug

Can you take Amoxicillin with Tylenol or Advil ibuprofen
  • Try nondrug measures. For complaints commonly handled by OTC products, nondrug measures can help alleviate symptoms without the risk. For example, stress busters such as massage, meditation, relaxation exercises, or even a walk around the block, can help with tension headaches. And rest, fluids, and chicken soup are a much safer way for pregnant women to deal with symptoms of a cold than antihistamines and decongestants.
  • Consult your healthcare provider. Don’t take anything without first discussing it with your practitioner. There are trade-offs with OTC products, Mitchell said. You have to balance your need to take something with any possible risks.
  • Avoid combination products. Multi-symptom cold and allergy medications typically contain ingredients from the off-limits list. For example, while Tylenol pain reliever is relatively safe for occasional use during pregnancy, Tylenol Sinus Congestion and Pain and Tylenol Cold Multi-Symptom liquid contain the decongestant phenylephrine, which is not.
  • Read labels.Ingredients such as alcohol and caffeine turn up in surprising places. For example, Vicks Nyquil Cold & Flu Liquid contains alcohol. And CVS Aspirin-Free Tension Headache, is indeed, free of aspirin, but still contains caffeine.

Recommended Reading: What Pressure Point Relieves Sinus Pressure

Increased Risk Of Overdose

When you mix alcohol and Claritin, your liver takes longer to process both substances. You might feel more intoxicated than you normally would.

If too much alcohol builds up in your system, it can increase your risk of an alcohol overdose.

Claritin is generally safe, with a low risk of serious drug interactions.

Its still a good idea to talk to your doctor or pharmacist before taking this medication.

Let them know if youre taking other prescription or nonprescription medications, including vitamins and herbal supplements. They can help you minimize any interactions with Claritin.

Some medications that may interact with Claritin include:

These Otc Products Can Help Stop Allergy Symptoms

It’s not unusual for people who have celiac disease or non-celiac gluten sensitivity to also suffer from seasonal allergies or allergy symptoms like hives. When you follow a gluten-free diet, you need to make sure that everything that you put in your bodyincluding medicationis gluten-free.

Fortunately, there are plenty of gluten-free allergy and sinus medications that are available over-the-counter.

Product Line
No gluten ingredients in any products
Allegra No gluten ingredients in any products
Benadryl
No gluten ingredients in any products
Zyrtec

The Food and Drug Administration does not require drug labels to state whether a product contains gluten.

While the following is a list of gluten-free allergy and sinus medications, you should always use caution. Double-check with the manufacturer before using these products.

You May Like: Is Zpack Good For Sinus Infection

Take These Cold Medications Safely

The goal is to get over your cold faster. None of these medications is innocuous and, in large doses, they can have serious side effects. Ask your pharmacist about the safest choice. Some drugs, even if they are OTC, can seriously affect the kidneys, liver and heart, as well as affecting medical conditions such as asthma, diabetes or high blood pressure, says pharmacist Shelley Woloshyn. People on medication or with a medical condition should consult a doctor or pharmacist each time they choose an OTC remedy. And dont give any cold medication to children without consulting your doctor or pharmacist first.

What Should I Know About Storage And Disposal Of This Medication

Advil and prednisone together, advil ibuprofen 200 mg ...

Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture .

Unneeded medications should be disposed of in special ways to ensure that pets, children, and other people cannot consume them. However, you should not flush this medication down the toilet. Instead, the best way to dispose of your medication is through a medicine take-back program. Talk to your pharmacist or contact your local garbage/recycling department to learn about take-back programs in your community. See the FDA’s Safe Disposal of Medicines website for more information if you do not have access to a take-back program.

It is important to keep all medication out of sight and reach of children as many containers are not child-resistant and young children can open them easily. To protect young children from poisoning, always lock safety caps and immediately place the medication in a safe location â one that is up and away and out of their sight and reach.

Read Also: How Long To Recover From Sinus Infection

Why Is This Medication Prescribed

Pseudoephedrine is used to relieve nasal congestion caused by colds, allergies, and hay fever. It is also used to temporarily relieve sinus congestion and pressure. Pseudoephedrine will relieve symptoms but will not treat the cause of the symptoms or speed recovery. Pseudoephedrine is in a class of medications called nasal decongestants. It works by causing narrowing of the blood vessels in the nasal passages.

Can I Mix Advil And Acetaminophen Together

Talk to your doctor before combining Advil with other medications, and do not take Advil with other products that contain NSAIDs, such as aspirin, diclofenac, or naproxen.

Advil Dual Action is the first and only FDA approved combination of Ibuprofen and Acetaminophen. Several studies were performed on this combination to establish safety and efficacy. Do not take this product with additional NSAIDs or acetaminophen. Like all medications, talk to your doctor before combining medications.

Don’t Miss: Can You Go To Work With A Sinus Infection

Popular Articles
Related news